MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363830
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr: only the main coil was returned for analysis.Visual and microscopic inspections were performed, and it was observed that the main coil was bent and stretched at the coil arm section.It was observed that the zap tip and the coil arm were detached.Functional testing could not be performed since only the main coil was returned.Dimensional inspection of the main coil revealed the returned components were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 14feb2025.It was reported that the coil could not be advanced nor withdrawn.A 20mm x 40cm interlock-35 coil was selected for embolization of an aortic dissection.During the procedure, a 5f non-boston scientific catheter was used to deliver the coil into the target location.Because the blood vessel was too twisted, the coil could not move forward.The physician repeatedly pushed it without success, yet the coil could not be advanced even with heparin saline.The coil could not be withdrawn either.Finally, the catheter was withdrawn from the vessel together with the coil.After the coil was withdrawn from the catheter, it was noted that the coil was stretched.The procedure was completed with a different device.There were no patient complications as a result of this event.The patient's condition following the procedure was stable.However, device analysis revealed the zap tip and the coil arm were detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21606594
Report Number2124215-2025-14420
Device Sequence Number15642741
Product Code KRD
UDI-Device Identifier08714729795445
UDI-Public08714729795445
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001363830
Device Catalogue NumberM001363830
Device Lot Number0033891349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight75 KG